# SDR CA961118001

- Difficulty date: October 14, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 212
- Engine: Pwa PT6T3
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Spacer
- Part number: 3015956
- Condition: Faulty
- Location: 2nd & 3rd Stage
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER A REFUELING STOP THE PILOT TRIED WITHOUT SUCCESS TO START THE AIRCRAFT. THE ENGINEER DID A VISUAL INSPECTION OF THE ENGINE AND NO FAULT WAS FOUND. DURING A SECOND START ATTEMPT AN AUDIBLE "CLUNK" WAS HEARD AND NO ROTATION OCCURRED. THE STARTER WAS REMOVED AND AN ATTEMPT TO ROTATE THE STARTER DRIVE WAS UNSUCCESSFUL. THE INTAKE WAS CHECKED FOR F.O.D., THE COMPRESSOR WAS CLEAN. AN ATTEMPT TO TURN THE COMPRESSOR BY HAND WAS ALSO UNSUCCESSFUL. THE ENGINE WAS REMOVED AND TEARDOWN REVEALED A DAMAGED 2ND STAGE SPACER BETWEEN THE 2ND AND 3RD STAGES OF COMPRESSION.
